MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEMORAL TRIAL SLAPHAMMER; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. FEMORAL TRIAL SLAPHAMMER; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 111140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
During trailing the threaded tip of the femoral implant inserter broke off inside the size 6 lm femoral trial.Pka case.
 
Event or Problem Description
During trialing the threaded tip of the femoral implant inserter broke off inside the size 6 lm femoral trial.Pka case.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a femoral trial slaphammer was reported.The event was confirmed through mar.Method & results: device evaluation and results: the mar concluded: the slaphammer tip fractured with the tip remaining in the trial.Mixed-mode and intergranular fracture morphologies were observed on the slaphammer, consistent with an overload condition.The slaphammer met the drawing requirement for hardness.The intergranular fracture morphologies are potentially due to hydrogen embrittlement.Eds showed the slaphammer was consistent with 465 ph stainless steel alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records or x-rays were made available for evaluation.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies complaint history review: there have been no other similar reported events.Conclusions: the mar concluded: the slaphammer tip fractured with the tip remaining in the trial.Mixed-mode and intergranular fracture morphologies were observed on the slaphammer, consistent with an overload condition.The slaphammer met the drawing requirement for hardness.The intergranular fracture morphologies are potentially due to hydrogen embrittlement.Eds showed the slaphammer was consistent with 465 ph stainless steel alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.

Brand Name
FEMORAL TRIAL SLAPHAMMER
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7582220
Report Number3005985723-2018-00344
Device Sequence Number2062768
Product Code NPJ
UDI-Device Identifier00848486002732
UDI-Public00848486002732
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111140
Device Lot Number06060117
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;